MAUDE Adverse Event Report: K2M, INC. DEFORMITY REDUCTION JACK; CRICKET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. DEFORMITY REDUCTION JACK; CRICKET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 801-90066
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: it was confirmed that the foot of the cricket fractured off.The fractured piece returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Reduction maneuvers associated with complex deformity surgeries may focus increased loads to this component, resulting in a fracture.Crickets are a valuable aid in reduction / correction maneuvers in complex deformity surgeries but are occasionally stressed beyond their structural capacity.Crickets were designed such that the significant loads encountered in complex spine surgeries are not transferred to the screw interface.Additionally, wear from the device's extended use (device was found to be 10 years old) may also have contributed to the event.Likely causes include misalignment of the feet within the screw collet causing the cricket to flex beyond its capability and/or excessive force.
 
Event or Problem Description
This report summarizes one malfunction event where the tip of a mesa reduction jack cricket fractured intra-operatively.All debris was removed from the patient.The procedure was successfully completed with no delay or adverse consequence.

Brand Name
DEFORMITY REDUCTION JACK; CRICKET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12722645
Report Number3004774118-2021-00336
Device Sequence Number11832806
Product Code LXH
UDI-Device Identifier10888857143272
UDI-Public10888857143272
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90066
Device Lot NumberAJCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1